Thunderstorm Wind, Walworth
- When
- June 11, 2:18 PM CST
- Where
- Walworth County, Allen Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.583, -88.767
Scattered severe storms across southern Wisconsin produced damaging wind gusts that uprooted large trees and pushed over some power lines. Lightining triggered a fire that lightly damaged a home in Lyons.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Scattered severe storms across southern Wisconsin produced damaging wind gusts that uprooted large trees and pushed over some power lines. Lightining triggered a fire that lightly damaged a home in Lyons.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jun 11, 2:43 AM CST, 11 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 343 AM CDT SAT JUN 11 2005 .DISCUSSION...FORECAST FOCUS THUNDERSTORM CHANCES THRU THE WEEKEND. IN THE SHORT TERM....SHRT WV LIFTING NWD THRU ERN IA IS TRIGGERING SCT SHRA/TSTMS OVER WRN AND CNTRL CWA ATTM IN SFC WRM SECTOR JUST SOUTH OF NEARLY STATIONARY WRM FNT THAT EXTENDS FROM NR MSP TO JUST NORTH OF MKE. LOCATIONS NORTH OF MKE ARE SEEING AREAS OF FOG...WITH SOME LOCALLY DENSE FOG...IN THE COOLER AIR. WILL MENTION FOR THE FIRST HALF OF THE MORNING. WATER VAPOR IMAGERY SHOWS NEXT STRONGER SHRT WV MOVING NE FROM KS. THIS WILL PROVIDE THE MAIN FORCING FOR CONVECTION THIS AFTERNOON AND EVENING. NEW 06Z MODEL RUNS COMING IN CONTINUE TO SHOW FOCUS OF DIFF CVA WILL REMAIN WEST OF STATE. HOWEVER...NAM SHOWS BROAD THO WEAK RGN OF UPR LVL DIVERGENCE MOVING ACROSS SRN WI THIS AFTERNOON AND EVENING...WITH THE GFS SHOWING A COUPLED UPR JET STRUCTURE. THIS WILL PROVIDE UPPER SUPPORT FOR ANY THUNDERSTORMS THAT DO DEVELOP THIS AFTERNOON IN UNSTABLE AIRMASS... WITH AFTERNOON CAPE VALUES AGAIN CLIMBING INTO THE 1200 TO 1500 J RANGE. ONCE AGAIN EXACT LOCATION AND TIMING WILL BE DETERMINED BY PRE-EXISTING BOUNDARIES AND DIFFERENTIAL HEATING DUE TO SCT-BKN CLOUD COVER. BETTER BULK SHEAR NUMBERS TODAY APPROACHING 35 TO 40 KTS IN THE 0- 6KM LAYER AND LOW-LVL VEERING COULD PRODUCE ORGANIZED CELLS WITH SUSTAINED UPDRAFTS SO A SLIGHT RISK OF HAIL AND GUSTY WINDS. SHRT WV RIDGING LESSENS CHC OF WIDESPREAD SHOWERS AND TSTMS SUNDAY THO INSTABILITY WILL AGAIN FORCE KEEPING A CHC IN FCST. MODELS THEN SHOW THE REMAINS OF ARLENE LIFTING INTO CENTRTAL SECTIONS OF THE US. WILL FOLLOW THE MORE CONSISTENT GFS THAT KEEPS THESE REMAINS SE OF WI. .MKX WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 AM CDT SAT JUN 11 2005 WIZ046-047-051-052-056>060-062>072-121000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 900 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAT INDICES MAY REACH 90 TO 95 THIS AFTERNOON. PEOPLE ON CERTAIN MEDICATIONS...AND THE ELDERLY AND YOUNGSTERS...FACE THE HIGHEST RISK OF HEAT-RELATED PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY RAINS...ESPECIALLY MONDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ LMZ643>646-665-121000- SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS 900 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...AND A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS WILL PRODUCE BRIEF HEAVY RAINS...ESPECIALLY MONDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY. && DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE WEB-PAGE...WEATHER.GOV/MILWAUKEE /LOWER CASE/ HENTZ/MBK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 152 PM CDT SAT JUN 11 2005 WIZ046-047-051-052-056>060-062>072-111945- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 152 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR SOUTH CENTRAL WISCONSIN AND DODGE...JEFFERSON...WALWORTH AND ROCK COUNTIES IN SOUTHEAST WISCONSIN... THUNDERSTORMS ARE BEGINNING TO DEVELOP OVER NORTHERN ILLINOIS AND INTO FAR SOUTHERN WISCONSIN. THESE STORMS WILL INTENSIFY AND MOVE NORTH OVER THE REMAINDER OF SOUTHERN WISCONSIN THIS AFTERNOON. THUNDERSTORMS MAY ALSO DEVELOP OVER THE LAKE BREEZE FRONT WHICH IS SLOWLY MOVING WEST OVER THE LAKESHORE COUNTIES. THUNDERSTORMS FEEDING OFF OF UNSTABLE CONDITIONS...AND INTERACTING WITH DRY AIR ALOFT WILL LEAD TO LARGE HAIL FROM 3/4 OF AN INCH TO 2 INCHES...AND SEVERE DAMAGING WINDS FROM 58 MPH TO 70 MPH. PERSONS SHOULD STAY TUNED TO NOAA WEATHER RADIO OR THEIR FAVORITE MEDIA OUTLET FOR SEVERE WEATHER WARNINGS OR UPDATES. GEHRING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 227 PM CDT SAT JUN 11 2005 WIZ046-047-051-052-056>060-062>072-112015- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 227 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR SOUTH CENTRAL WISCONSIN AND DODGE...JEFFERSON...WALWORTH AND ROCK COUNTIES IN SOUTHEAST WISCONSIN... STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTH CENTRAL ILLINOIS ARE TRACKING NORTH TO NORTHEAST AT 25 MPH. THROUGH 330 PM... LOOK FOR THESE STORMS TO MOVE INTO GREEN...ROCK AND WALWORTH COUNTIES IN SOUTHERN WISCONSIN. THUNDERSTORMS MAY ALSO DEVELOP OVER THE LAKE BREEZE FRONT WHICH IS SLOWLY MOVING WEST OVER THE LAKESHORE COUNTIES. THUNDERSTORMS FEEDING OFF OF UNSTABLE CONDITIONS...AND INTERACTING WITH DRY AIR ALOFT WILL LEAD TO LARGE HAIL FROM 3/4 OF AN INCH TO 2 INCHES...AND SEVERE DAMAGING WINDS FROM 58 MPH TO 70 MPH. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL. SOME LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN URBAN AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR SEVERE WEATHER WARNINGS OR UPDATES. DAVIS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CDT SAT JUN 11 2005 WIZ046-047-051-052-056>060-062>072-112030- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 300 PM CDT SAT JUN 11 2005 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR SOUTH CENTRAL WISCONSIN AND DODGE...JEFFERSON...WALWORTH AND ROCK COUNTIES IN SOUTHEAST WISCONSIN... STRONG TO SEVERE THUNDERSTORMS ACROSS NORTH CENTRAL ILLINOIS CONTINUE TO TRACK NORTHEAST AT 25 MPH INTO SOUTHERN WISCONSIN. THESE STORMS HAVE GENERALLY BEEN WEAKENING AS THEY MOVE NORTH INTO WISCONSIN...BUT RECENT RADAR TRENDS INDICATE THE STORMS OVER SOUTHERN WALWORTH AND EASTERN ROCK COUNTY ARE GETTING STRONGER. THUNDERSTORMS MAY ALSO DEVELOP OVER THE LAKE BREEZE FRONT WHICH IS SLOWLY MOVING WEST OVER THE LAKESHORE COUNTIES. THUNDERSTORMS FEEDING OFF OF UNSTABLE CONDITIONS...AND INTERACTING WITH DRY AIR ALOFT WILL LEAD TO LARGE HAIL FROM 3/4 OF AN INCH TO 2 INCHES...AND SEVERE DAMAGING WINDS FROM 58 MPH TO 70 MPH. THESE STORMS WILL ALSO PRODUCE TORRENTIAL RAINFALL. SOME LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IN URBAN AREAS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR SEVERE WEATHER WARNINGS OR UPDATES. DAVIS
The Milwaukee radar (KMKX), 46 km away, was scanning. The volume nearest the first event began at 20:17 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning struck a house, setting it on fire.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456448, 5456451, 5456449, 5456450, 5456452.